MAUDE Adverse Event Report: SYNTHES GMBH REAMER HEAD F/RIA 2 Ø16.5

SYNTHES GMBH REAMER HEAD F/RIA 2 Ø16.5
Catalog Number 03.404.029S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that reamer head f/ria 2 ø16.5, reamrod ø2.5 l950 w/olive, and ria 2 bone harvesting kit l520 were involved in an intra-operative event.During use of the ria 2 bone harvesting system in a femoral bone graft procedure, difficulty was encountered passing the ball-tip down the femoral canal, resulting in a bend at the distal end.While reaming, an unusual noise was heard, suggesting the ria head had disengaged.Subsequent imaging revealed debris inside the canal.The ball-tip and reamer head were removed, but debris remained in the femoral canal.There was no reported patient consequence or clinical symptoms associated with the event.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: photo investigaion: the product was not returned to depuy synthes, however photos were provided for review.The photo and x-ray investigation revealed all four of the end prongs were broken apart.X-ray were provided and fragments were observed at patient's bone, therefore, embedded condition can be confirmed the cause of this issue was identified as deviation from the recommended surgical approach of 10 degrees.Surgical technique was reviewed and the following relevant statements were found: open the medullary canal and conduct reaming by following ao reaming techniques for im nailing and maintain a guide wire entry angle of less than 10° from the axis of the canal.Precaution: if the guide wire entry angle is greater than 10° from the axis of the canal, there is a risk that bowing of the reaming rod will result in: eccentric reaming of the far cortex.Damage to the reamer head connection, resulting in metal fragments in the canal.As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the reamer head f/ria 2 ø16.5 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): manufacturing location: supplier ¿ fathom manufacturing llc / inspected and packaged by: monument.Release to warehouse date: 22-sep-2023.Expiration date: 31-aug-2033.Part number: 03.404.029s, 16.5mm reamer head for ria 2-sterile.Lot number: 7850p74 (sterile).Lot quantity:(b)(4).Nonconformance noted: n/a.A manufacturing record evaluation was performed for the finished device with batch number 7850p74.No nonconformities or manufacturing irregularities have identified related to the complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REAMER HEAD F/RIA 2 Ø16.5
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23817312
Report Number8030965-2025-12609
Device Sequence Number10006456
Product Code HTO
UDI-Device Identifier10886982274038
UDI-Public(01)10886982274038(17)330831(10)7850P74
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K993335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.404.029S
Device Lot Number7850P74
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/27/2025
Supplement Date Received by Manufacturer12/29/2025
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown